Indiana, 2010Flash Flooding and Flooding in Indiana, June 22 to 23, 2010
June 22 to 23, 2010 · NWS IND · 20 events in 7 counties and zones
During the afternoon and evening hours on June 21st a combination of old thunderstorm activity that moved in from upstream of Indiana, along with new development behind the previous activity occurred as a result of upper level atmospheric support and ample surface heating. with MLCAPES exceeding 3500 j/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.5 million
- Crop damage
- $3,000
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon and evening hours on June 21st a combination of old thunderstorm activity that moved in from upstream of Indiana, along with new development behind the previous activity occurred as a result of upper level atmospheric support and ample surface heating. This led to a very to extremely unstable air mass...with MLCAPES exceeding 3500 j/kg.
By early evening discrete cells developed along a west to east oriented boundary that extended roughly from near the Missouri/Iowa border eastward through central Illinois and then to just north of Lafayette, Indiana. Radar data showed several of these storm cells having supercellular structure/rotation as they encountered enhanced low level helicity (most simply put, helicity is the amount of spin to a parcel of air) along the boundary. Upstream wind profile data at Davenport, Iowa showed favorable veering of wind with height for storm rotation. Upper air data from the 00z (7 PM EST) sounding from the Central Illinois National Weather Service office showed a low lifted condensation level of 3000 ft and steep low level lapse rates, which lent support to the storms. Storms forming upstream of Indiana moved into the state as the day progressed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 21, 11:34 PM EST, 50 minutes earlier.
Area forecast discussion, Jun 21, 11:34 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1234 AM EDT TUE JUN 22 2010
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
A WEAK WARM FRONTAL BOUNDARY REMAINS ACROSS NORTHERN INDIANA THIS
EVENING. OVERNIGHT...AN UPPER LEVEL TROUGH WILL SHIFT EAST ACROSS
THE GREAT LAKES REGION. THEN A SERIES OF UPPER LEVEL DISTURBANCES
WILL SHIFT ACROSS THE MIDWEST THROUGH THE END OF THE WORK WEEK.
&&
.NEAR TERM /OVERNIGHT/...
FORECAST FOCUS TONIGHT IS ON THUNDERSTORM/HEAVY RAIN POTENTIAL.
DISCRETE CELLS CONTINUE TO DEVELOP ALONG A W-E ORIENTED BOUNDARY
ACROSS PORTIONS OF IL AND IN...AHEAD OF THE MAIN COMPLEX WHICH IS
CURRENTLY MOVING EASTWARD OVER IOWA...IL...AND WI. RECENT RADAR
DATA SHOWS SEVERAL OF THESE CELLS HAVE SUPERCELLULAR
STRUCTURE/ROTATION AS THEY ENCOUNTER ENHANCED LOW LEVEL HELICITY
ALONG THE BOUNDARY. 00Z SOUNDING FROM ILX SHOWS LOW LCL HEIGHTS
/3000 FT/ AND STEEP LOW LEVEL LAPSE RATES THAT SHOULD CONTINUE TO
SUPPORT STORMS CAPABLE OF PRODUCING TORNADOES AND DMGG WINDS.
DISCRETE CELLULAR ACTIVITY WILL DEVELOP INTO MORE WIDESPREAD LINES
AS MAIN COMPLEX APPROACHES FROM THE NW. WITH PWAT RUNNING CLOSE TO
2 INCHES AND THESE STORMS SLOW MOVING WE COULD CERTAINLY SEE SOME
WIDESPREAD FLASH FLOODING OVERNIGHT. ALREADY THIS EVENING SEVERAL
FFW'S WERE ISSUED AND WOULD EXPECT THE TRENDS TO CONTINUE,
ESPECIALLY CONSIDERING HOW SATURATED THE GROUND IS. THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH TUE MORNING. SEE THE
HYDROLOGY SECTION FOR MORE ON FLOOD POTENTIAL TONIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
SHORT TERM FORECAST FOCUS REMAINS ON THUNDERSTORM CHANCES AND HEAT.
RIDGE STRENGTHENS/BUILDS NORTHWARD SLIGHTLY TOMORROW AND
WEDNESDAY...AND THIS SHOULD DEFLECT THE PREFERRED TRACK FOR
CONVECTION JUST TO OUR NORTH. THUS...CHANCE POPS TAPERING FROM
NORTH TO SOUTH LOOK BEST. 700 TEMPS WARM SIGNIFICANTLY TOMORROW
AND REMAIN WARM INTO WEDNESDAY...WHICH WOULD PUT US ON THE
PERIPHERY OF ANY POP UP CONVECTION IN THE ABSENCE OF ANY
BOUNDARIES LAID OUT BY MCS ACTIVITY AS THE WEEK PROGRESSES.
ON TEMPS...MET GUIDANCE LOOKS MUCH BETTER COMPARED TO EXPECTED 850
TEMP PROGRESSION. MAV ALSO SEEMS TO BE STRUGGLING SIGNIFICANTLY
WITH VERY WET GROUND HOLDING DOWN DIURNAL HEATING POTENTIAL. THIS
STILL LEADS TO TEMPS IN THE LOW TO MID 90S.
HEAT INDICES TOMORROW SHOULD APPROACH OR EXCEED 100 DEGREES ACROSS
THE SOUTHWESTERN QUADRANT OF THE FORECAST AREA TOMORROW...AND WILL
GO AHEAD WITH A HEAT ADVISORY IN THIS AREA...AS IT APPEARS LESS
LIKELY THAT CONVECTION WILL PERSIST INTO THE MORNING HOURS
TOMORROW AS OCCURRED TODAY...SEVERELY IMPACTING MORNING DIURNAL
WARMING.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
SIGNAL HAS STRENGTHENED SOMEWHAT IN LONGER RANGE MODELS THAT A
SIGNIFICANT BREAK IN THUNDERSTORM ACTIVITY CAN BE EXPECTED FROM
THURSDAY AFTERNOON THROUGH SATURDAY NIGHT...AS BROAD SURFACE HIGH
SHUTTLES EASTWARD ACROSS THE REGION. FRONT WILL BE PASSING THROUGH
THE AREA THURSDAY MORNING AND THIS SHOULD MODERATE MAX TEMPS
THURSDAY...BEFORE ANOTHER WARMUP BACK INTO THE UPPER 80S AND LOW
90S AS THE WEEKEND APPROACHES.
BACKED OFF HPC/MEX GUIDANCE CLOSER TO ENSEMBLE MEANS...AS AGAIN IT
APPEARS THAT GUIDANCE IS STRUGGLING WITH WET CONDITIONS WHICH WILL
HELP TO MODERATE HEATING SOMEWHAT.
PRECIP CHANCES RETURN SUNDAY AND SUNDAY NIGHT AS A FRONT SAGS
SOUTH THROUGH THE REGION.
&&
.AVIATION.../220600Z TAF ISSUANCE/
SCATTERED CONVECTIVE CLUSTERS IMPACTING THE REGION AT THIS
TIME...AND WILL CONTINUE TO DO SO AND INCREASE IN COVERAGE OVERNIGHT
AIDED BY APPROACHING UPPER DISTURBANCE AND INCREASING LOW LEVEL JET.
APPEARS CONVECTIVE THREAT WILL LINGER ACROSS THE TERMINALS UNTIL
AROUND 221300Z. BRIEF IFR CONDITIONS PROBABLE IN THE HEAVIER
CONVECTION. CONVECTIVE CLOUD BASES AROUND 040.
OUTSIDE OF CONVECTIVE ACTIVITY...NOT EXPECTING ANY ISSUES WITH
CEILINGS...VISIBILITIES...OR WINDS THROUGH 221800Z.
&&
.HYDROLOGY.../FLASH FLOOD WATCH THROUGH TUESDAY MORNING/
GIVEN EXPECTATION OF ADDITIONAL THUNDERSTORMS THIS EVENING AND
TONIGHT...BOUNDARY IN THE AREA...PRECIPITABLE WATER VALUES AROUND
150 PERCENT OF NORMAL...DEEP WARM CLOUD DEPTH /FREEZING LEVELS
APPROACHING 15KFT/...AND VERY WET GROUND THROUGHOUT CENTRAL
INDIANA...HAVE GONE WITH A FLASH FLOOD WATCH FOR THE ENTIRE
FORECAST AREA THROUGH TOMORROW MORNING. FOR SEVERAL DAYS NOW...ANY
SIGNIFICANT CONVECTION HAS BEEN ENOUGH TO PRODUCE NUISANCE
FLOODING AT A BARE MINIMUM...AND WITH ONE HOUR FLASH FLOOD
GUIDANCE AS LOW AS AN INCH ACROSS MUCH OF THE AREA...ANTICIPATE
THAT HYDRO ISSUES WILL BE DEALT WITH AT SOME POINT OVERNIGHT.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM EDT TUESDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.
HEAT ADVISORY FROM 1 PM TO 7 PM EDT TUESDAY FOR INZ051>053-
060>062-067>070.
&&
SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...NIELD
LONG TERM....NIELD
AVIATION...JAS/RYAN
Hazardous weather outlook, Jun 21, 11:21 AM EST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1221 PM EDT MON JUN 21 2010
INZ021-028>031-035>049-051>057-060>065-067>072-221630-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1221 PM EDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH
ADDITIONAL THUNDERSTORMS IMPACTING THE REGION TONIGHT. A FEW STORMS
MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY
NORTH OF INTERSTATE 70. GUSTY WINDS...HAIL...HEAVY RAIN AND
FREQUENT LIGHTNING WILL BE THREATS WITH ANY STORM THAT FORMS.
HEAT INDICES WILL RISE INTO THE 90S ACROSS MUCH OF CENTRAL
INDIANA...MAINLY SOUTH OF 70.
FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS.
SEE THE LATEST RIVER STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA
THROUGH EARLY THURSDAY...AND AGAIN ON SUNDAY. THE PRIMARY TIME
FOR STORMS WILL BE MAINLY FROM MID AFTERNOON THROUGH THE LATE
EVENING HOURS EACH DAY THOUGH LATE NIGHT STORMS MAY ALSO OCCUR.
THE POTENTIAL FOR STORMS TO BECOME SEVERE WILL EXIST...WITH GUSTY
WINDS...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING POSSIBLE.
EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH
WEDNESDAY. MAXIMUM TEMPERATURES NEAR 90 AND HEAT INDICES FROM 95
TO AROUND 100 DEGREES WILL BE POSSIBLE MOST AFTERNOONS.
FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE
PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
TONIGHT...AND AGAIN MONDAY THROUGH WEDNESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
NIELD
In the hours before
Local storm report, Jun 21, 10:27 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1127 PM EDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG PITTSBORO 39.87N 86.46W
06/21/2010 HENDRICKS IN AMATEUR RADIO
LARGE TREE DOWN.
&&
SMFLECHTLocal storm report, Jun 21, 10:57 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1157 PM EDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 5 NW WILLIAMSPORT 40.34N 87.36W
06/21/2010 WARREN IN COUNTY OFFICIAL
TOOL SHED DAMAGED AND GRAIN BINS KNOCKED OVER.
&&
TDUDZIKLocal storm report, Jun 21, 11:19 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1219 AM EDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM TSTM WND DMG 2 E SOUTHPORT 39.66N 86.08W
06/22/2010 MARION IN TRAINED SPOTTER
60 MPH MEASURED GUST ALONG WITH PENNY SIZE HAIL
&&
RYANLocal storm report, Jun 22, 12:02 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
102 AM EDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM TSTM WND GST 2 S BROWNSBURG 39.81N 86.39W
06/22/2010 E50 MPH HENDRICKS IN TRAINED SPOTTER
&&
RYANLocal storm report, Jun 22, 12:11 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
111 AM EDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HEAVY RAIN AVON 39.76N 86.38W
06/22/2010 M0.00 INCH HENDRICKS IN BROADCAST MEDIA
2.65 INCHES...DAILY TOTAL
&&
RYANLocal storm report, Jun 22, 12:12 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 AM EDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND GST 1 SW SPEEDWAY 39.78N 86.26W
06/22/2010 E50 MPH MARION IN TRAINED SPOTTER
&&
RYANEvent by event
7 flash flood, 7 thunderstorm wind, 3 flood, 2 hail, 1 lightning. Local standard time, as filed.
Lightning, Hamilton
- When
- June 22, 12:24 AM EST
- Where
- Hamilton County, 4.64 mi W of Home Place
- Property damage
- $3.5 million
- Reported by
- Newspaper
- Coordinates
- 39.941, -86.237
Newspaper and broadcast media reported a lightning strike was the suspected cause of a fire of a shopping strip in western Carmel, Indiana. Firefighters think lightning struck the El Rodeo restaurant, located in the 12-unit Weston Shoppes, and quickly spread across the shopping center. The strip mall owner said continuing lightning strikes prevented firefighters from hosing the flames from their ladder trucks, hampering their efforts to save the building. Damage estimates, not including each store's inventory, could be between 3 and 4 million dollars. Firefighters were still on the scene 8 1/2 hours later.
Hail, Hendricks
- When
- June 22, 12:30 AM EST to 12:32 AM EST
- Where
- Hendricks County, 1.74 mi WSW of Speedway Arpt
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.790, -86.380
Flash Flood, Marion
- When
- June 22, 12:40 AM EST to 2:40 AM EST
- Where
- Marion County, 1.8 mi S of Homecroft to 1.91 mi S of Homecroft
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 39.644, -86.132
Rainfall runoff was reported to be flowing over the road at U. S. 31 and Stop 12.
Thunderstorm Wind, Tippecanoe
- When
- June 22, 12:40 AM EST
- Where
- Tippecanoe County, 0.87 mi SW of West Lafayette
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 40.440, -86.910
Flood, Marion
- When
- June 22, 12:44 AM EST to 2:44 AM EST
- Where
- Marion County, 1.06 mi SE of Indianapolis Speedwa to 1.21 mi E of Indianapolis Speedwa
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 39.788, -86.338
A creek was reported to be badly overflowing into a backyard near the intersection of West 21st and North Raceway Road.
Hail, Tippecanoe
- When
- June 22, 12:50 AM EST to 12:52 AM EST
- Where
- Tippecanoe County, 0.87 mi SW of West Lafayette
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.440, -86.910
Thunderstorm Wind, Hamilton
- When
- June 22, 2:18 AM EST
- Where
- Hamilton County, 2.73 mi WNW of Fishers
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.978, -86.070
Thunderstorm winds blew at an estimated 50 to 60 MPH at/near the intersection of 131st and Hazel Dell Parkway. Torrential rainfall accompanied these winds.
Thunderstorm Wind, Marion
- When
- June 22, 2:30 AM EST
- Where
- Marion County, Indianapolis
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 39.780, -86.150
Thunderstorm Wind, Hancock
- When
- June 22, 2:34 AM EST
- Where
- Hancock County, 1.14 mi WNW of Woodbury
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.928, -85.919
Thunderstorm winds were clocked at 46 MPH with gusts to 76 MPH at the intersection of 96th Street and Olio Road in McCordsville, IN....just northeast of Indianapolis.
Thunderstorm Wind, Marion
- When
- June 22, 2:34 AM EST
- Where
- Marion County, 3.19 mi NNW of Oaklandon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.920, -85.980
Thunderstorm winds blew down a healthy tree/tree limb at its 10-inch diameter base.
Thunderstorm Wind, Marion
- When
- June 22, 2:35 AM EST
- Where
- Marion County, 0.75 mi SW of Ind Brookside Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.892, -85.929
Thunderstorm winds blew down power lines at the intersection of 75th Street and State Road 67.
Thunderstorm Wind, Hancock
- When
- June 22, 3:55 AM EST
- Where
- Hancock County, 1.98 mi WNW of Woodbury
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 39.928, -85.936
Thunderstorm winds blew down a large tree and power lines in the vicinity of Carroll Road and 96th Street. The tree had approximately a 4-foot diameter base.
Flood, Hamilton
- When
- June 22, 6:19 AM EST to 8:19 AM EST
- Where
- Hamilton County, 1.5 mi S of Fishers to 1.71 mi SE of Fishers
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 39.948, -86.017
Heavy rainfall caused minor flooding of Interstate 69 near Exit 3.
Flash Flood, Hamilton
- When
- June 22, 6:30 AM EST to 8:30 AM EST
- Where
- Hamilton County, 1.47 mi SW of Fishers to 1.13 mi ESE of Fishers
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.953, -86.037
Heavy rainfall caused significant ponding of water over the west bound lane of 116th Street east of Hague and Cumberland Roads. An estimated 4 to 6 inches of water was present.
Flash Flood, Clinton
- When
- June 22, 7:00 AM EST to 12:00 PM EST
- Where
- Clinton County, 1.46 mi WSW of Edna Mills to 1.24 mi NW of Edna
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.395, -86.697
The entire town of Edna Mills was evacuated due to high water. School buses were brought in at the east end of town for evacuees, to be taken east to Rossville, Indiana. Indiana Department of Natural Resources brought in boats to get to the homes that were surrounded by water at time of evacuation. The decision to evacuate was made at 9 AM on the 22nd. Time of event is estimated. No damages are known.
Flash Flood, Hendricks
- When
- June 22, 7:22 AM EST to 9:22 AM EST
- Where
- Hendricks County, 1.91 mi SSE of Avon to 2.02 mi NE of Magnetic Spgs
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.745, -86.385
Heavy rainfall draining into White Lick Creek caused the creek to overflow. A mobile home park near 600 East and 100 North was in the process of evacuation due to concern of a possible dam break. Damage estimate is greatly estimated.
Flash Flood, Hendricks
- When
- June 22, 7:22 AM EST to 9:22 AM EST
- Where
- Hendricks County, 2.62 mi NNE of Speedway Arpt to 4.49 mi ENE of Speedway Arpt
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.834, -86.328
Low-lying portions of Indiana 136 and Interstate 74 were briefly flooded. Time of event is estimated.
Flash Flood, Hendricks
- When
- June 22, 7:22 AM EST to 9:22 AM EST
- Where
- Hendricks County, 1.26 mi S of Plainfield to 1.73 mi SSE of Plainfield
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.682, -86.398
Plainfield Police evacuated 25 people on a voluntary basis from the Crystal Bay neighborhood due to flooding. Several roads in the nearby area were flooded and closed to traffic: Sugar Grove (700 E), Township Line Road between Dan Jones and Smith Road, 300 South between Vestal and Center Street, South Center Street between Hadley Road and I-70, 2600 East Main Street, and Vestal/800 East. Time of event is estimated.
Flood, Morgan
- When
- June 22, 8:00 AM EST to June 23, 6:00 AM EST
- Where
- Morgan County, 0.81 mi NNE of Mooresville to 1.46 mi S of Mooresville
- Cause
- Dam / Levee Break
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.631, -86.366
A dam break upstream, along with heavy rainfall, caused flooding along the East Fork White Lick Creek in the Mooresville, Indiana area. As of mid to late afternoon on June 22nd water was up to business properties and crossing Old State Road 67. Property damage estimate is greatly estimated.
Flash Flood, Hendricks
- When
- June 22, 8:15 AM EST to 11:15 AM EST
- Where
- Hendricks County, 1.85 mi S of Tilden to 1.58 mi N of Avon
- Cause
- Dam / Levee Break
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 39.794, -86.424
A privately owned earthen dam was breached at Indianhead Lake as a result of very heavy rainfall runoff. About 40 homes and 16 mobile homes were evacuated, but by afternoon most of the residents were allowed to return. Officials decided to drain the 4-acre lake behind the Indianhead dam as a result of the damage and in case additional rainfall/runoff occurred that might produce further damage and downstream flooding. Damage estimates are greatly estimated. Floodwaters topped nearby Jeto Lake's dam but it held.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22 to 24, 2010$1.9 million · EF1 · 47 events
- Heat in Arkansas, June 22, 20101 death · 1 event
- Rip Current in New York, June 22, 20101 death · 1 event
- Flooding in Iowa, June 22 to 30, 2010$3.5 million · 8 events
- Tornado and Hail in Wyoming, June 22, 2010$405,000 · EF0 · 22 events
- Flooding in Illinois, June 22 to 26, 2010$500,000 · 2 events
- Tornado in Pennsylvania, June 22, 2010$100,000 · EF1 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22, 2010$250,000 · 1 event
- Flood in Missouri, June 22, 2010$250,000 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22 to 28, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253258, 248319, 248320, 248321, 248325, 248328, 248335, 248337, 248338, 248339, 248340, 248341, 248342, 248343, 248344, 248345, 253269, 253334, 248609, 248346.